Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 10, 2010, 8:53 PM CST for Kemper County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 8:53 PM CST (02:53 UTC)
- Expired
- Mar 10, 2010, 11:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 6:09 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 10, 6:09 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 609 PM CST WED MAR 10 2010 .UPDATE...FOR 00Z AVIATION. && .PREV DISCUSSION... /ISSUED 332 PM CST WED MAR 10 2010/ ..SEVERE STORMS POSSIBLE TONIGHT (ESPECIALLY AROUND AND AFTER MIDNIGHT)... DISCUSSION...EVERYTHING IS STILL ON TRACK AS PREV THINKING. THE AFTERNOON SO FAR HAS BEEN VERY QUIET AS MID LEVEL DRY AIR AND CAPPING HAS PUT A LID ON CONVECTION AS OUR AREA REMAINS IN BETWEEN DISTURBANCES. WE DO HAVE A TOR WATCH OUT FOR A PORTION OF THE EAST. THIS IS REALLY CONDITIONAL AS THERE IS HIGH POTENTIAL FOR SVR STORMS...BUT LIMITATIONS ARE ALSO HIGH. I'M NOT SURE IF THERE WILL BE CONVECTION FIRE IN THE CWA BETWEEN NOW AND 6-8 PM. BUT IF SOMETHING CAN FIRE...IT SHOULD BECOME SVR WITH LARGE HAIL AND DMG WINDS THE INITIAL THREAT. THE ENVIRONMENT OVER THE AREA IS BASICALLY A "LOADED GUN" AND WHAT IS NEEDED IS A TRIGGER TO GET STORMS GOING. WE WILL HAVE STRONGER ASCENT MOVE INTO THE AREA LATER...BUT THE PRIMARY QUESTION IS...WILL THERE BE SOME SMALLER AREA LIFT TO GENERATE STORMS FROM LATE AFTERNOON THROUGH THE FIRST HALF OF THE EVENING. SOME MODELS INDICATE THIS AND OTHERS DO NOT. I WILL COVER THE POTENTIAL AND KEEP THE ISO/SCT STORM RISK GOING THROUGH 8 PM. THE BEST LIFT ALONG WITH THE BEST COMBINATION OF LOW LEVEL CONVERGENCE AND EROSION OF THE MID LEVEL DRY AIR/CAP WILL OCCUR FROM LATE EVENING THROUGH THE OVERNIGHT HRS. IT'S DURING THIS TIME I EXPECT THE GREATEST SVR RISK ALONG WITH THE GREATEST COVERAGE OF OVERALL STORMS. THE PRIMARY MODE OF STORMS LOOKS TO BE SUPERCELLS. QUARTER TO GOLF BALL SIZED HAIL...ALONG WITH LARGER HAIL WITH THE STRONGEST STORMS...APPEARS POSSIBLE. ADDITIONALLY...DRY AIR ALOFT WILL PROMOTE STRONGER DOWNDRAFTS WHICH COULD RESULT IN A DMG WIND THREAT. LOW LEVEL SHEAR WILL INCREASE BY LATE EVENING INTO THE OVERNIGHT HOURS AND THIS WILL SUPPORT THE GREATEST THREAT FOR TORNADOES. ALL LOCATIONS ACROSS THE AREA HAS THIS RISK...WITH A POSSIBLE GREATER RISK OVER THE EASTERN HALF OF THE CWA. AREAS ACROSS THE E/SE PORTION OF THE CWA COULD SEE A COUPLE ROUNDS OF STORMS BEFORE THE ACTIVITY SHIFTS E OUT OF THE REGION. THE W/NW AREAS WILL LIKELY HAVE A ONE SHOT AT THE STORMS WITH THAT WINDOW OCCURRING BETWEEN 8 PM AND 3 AM. THE E/SE COULD SEE ACTIVITY ANYTIME WITH THE PRIMARY TIME BEING BETWEEN 10 PM AND 6 AM. THE REST OF THE FORECAST WILL OFFER MORE QUIET CONDITIONS. THE TRUE COOL FRONT WILL NOT PUSH THROUGH UNTIL SOME TIME FRI...WHAT THE AREA WILL SEE TOMORROW WILL BE SOMETHING LIKE A DRY LINE. TEMPS WILL BE QUITE WARM WITH SFC DEWPTS FALLING INTO THE UPPER 40S IF NOT LOWER. THERE WILL EXIST SOME SLIGHT PRECIP CHANCES LATE THU NIGHT AND LINGERING INTO SAT. THESE CHANCES WILL BE SLIGHT CHANCES AND ONLY EXIST BECAUSE OF A FEW STRONG LIFT ZONES THAT ROTATE AROUND THE LARGE UPPER LOW THAT WILL BE POSITIONED IN THE CENTRAL PART OF THE CONUS. GUID VALUES FOR TEMPS WERE ACCEPTED. AS FOR POPS...I DID LOWER SOME OF THE NEW POP VALUES FROM THE GFS WHICH SEEMED OVERDONE FROM OTHER FORECAST MODELS DURING THE LATE THU NIGH/EARLY FRI TIMEFRAME. /CME/ && .AVIATION...GENERALLY VFR CONDS XPCTD EARLY THIS EVENING WITH IFR CONDS PERSISTING IN THE GTR AREA...AND OCCSNL MVFR XPCTD AT HBG AND MEI AS SHWRS PASS. OCCSNL GUSTY SRLY/SERLY WINDS WILL CONTINUE THRU THE NIGHT AS A STRONG PRES GRADIENT REMAINS DRAPED OVER THE REGION. A GRADUAL TRANSITION TO WRLY WINDS FROM W TO E XPCTD LATE TONIGHT /TOMORROW MORNING. WENT AHEAD AND REMOVED WIND SHEAR MENTION AS VAD WIND PROFILES/LOCAL SOUNDING DATA SUGGEST MODELS HAVE OVERDONE LOW LVL WIND SPEEDS. WITH THAT SAID...WILL KEEP CLOSE EYE ON VAD WIND PROFILES AND ANY FURTHER SOUNDING DATA AS ENVIRONMENT WILL QUICKLY BECOME FAVORABLE FOR WIND SHEAR IF LOW LEVEL WINDS STRENGTHEN THIS EVENING. STILL XPCTING TS COVERAGE TO INCREASE FROM W TO E EARLY TONIGHT AS LOW PRES APPROACHES FROM THE W. SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...STRONG WINDS...AND TORNADOES ARE XPCTD. PREVAILING MVFR CONDS XPCTD AS TS COVERAGE INCREASES WITH INTERMITTENT IFR/LIFR CONDS XPCTD INVOF SHWRS/TS. VFR CONDS XPCTD TO DEVELOP FROM W TO E STARTING TOMORROW MORNING. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 77 52 69 / 90 0 17 14 MERIDIAN 57 79 49 73 / 97 17 15 22 VICKSBURG 56 77 48 66 / 77 0 18 10 HATTIESBURG 61 80 53 74 / 97 13 15 12 NATCHEZ 56 75 49 66 / 72 0 16 10 GREENVILLE 57 73 49 63 / 84 0 22 14 GREENWOOD 57 75 50 66 / 89 0 22 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Mar 10, 3:15 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST WED MAR 10 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 315 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THROUGH LATE THIS AFTERNOON AND EARLY EVENING...THERE WILL BE A SMALL CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS OR LARGER...DAMAGING WINDS...AND POSSIBLY A TORNADO. THE LOCATION AT GREATEST RISK FOR THESE STORMS IS ACROSS EASTERN MISSISSIPPI. WHILE IT IS ENTIRELY POSSIBLE THAT NO STORM WILL FORM...IF ONE DOES...IT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE ARKLAMISS REGION LATER THIS EVENING AND OVERNIGHT TONIGHT...MAINLY BETWEEN 800 PM AND 600 AM CST. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WILL BE HAIL FROM QUARTER TO GOLF BALL SIZE...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH TORNADOES. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL EVEN LARGER THAN GOLF BALL SIZE...ALONG WITH WIND GUSTS IN EXCESS OF 70 MPH...AND EVEN A STRONG TORNADO. CONTINUOUS AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH ALL THUNDERSTORMS. VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS...AND FLASH FLOODING COULD BECOME A PROBLEM ACROSS PORTIONS OF EASTERN MISSISSIPPI IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATION. MODERATE INSTABILITY AND INCREASING WIND SHEAR WILL COMBINE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO BRING THIS THREAT FOR SEVERE WEATHER TO THE REGION. THE EXACT LOCATION OF THE STRONGEST THUNDERSTORMS REMAINS UNCERTAIN...AND ALL RESIDENTS ACROSS THE ARKLAMISS REGION SHOULD REMAIN AT A HIGH STATE OF READINESS FOR SEVERE WEATHER DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY FOR THIS EVENING AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Local storm report, Mar 10, 6:02 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL WNW UNION 32.57N 89.12W
03/10/2010 E1.00 INCH NEWTON MS FIRE DEPT/RESCUE
&&
DLLocal storm report, Mar 10, 6:14 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL W BETHSAIDA 32.68N 89.03W
03/10/2010 M1.25 INCH NESHOBA MS LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL REPORTED IN BETHSAIDA ALONG
HIGHWAY 19 SOUTH.
0600 PM HAIL 5 S PHILADELPHIA 32.70N 89.11W
03/10/2010 M0.88 INCH NESHOBA MS LAW ENFORCEMENT
&&
MMELocal storm report, Mar 10, 6:26 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SCOOBA 32.83N 88.48W
03/10/2010 E0.50 INCH KEMPER MS TRAINED SPOTTER
HAIL COVERING THE GROUND IN THE TOWN OF SCOOBA.
&&
DLSpecial weather statement, Mar 10, 6:53 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 653 PM CST WED MAR 10 2010 MSZ057-058-066-110120- JONES MS-CLARKE MS-JASPER MS- 653 PM CST WED MAR 10 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF MILL CREEK AT 652 PM CST...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Mar 10, 7:10 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 W MILL CREEK 31.70N 89.04W
03/10/2010 E0.25 INCH JONES MS EMERGENCY MNGR
ALSO 50 MPH WINDS AND HEAVY RAIN ONGOING. REPORTED AT US
84 AND MAGNOLIA RD EAST OF LAUREL.
&&
DLSpecial weather statement, Mar 10, 8:21 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 821 PM CST WED MAR 10 2010 MSZ046-110240- KEMPER MS- 821 PM CST WED MAR 10 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES SOUTHWEST OF DE KALB AT 820 PM CST...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. DOWNPOURS OCCURING OVER SATURATED GROUND MAY LEAD TO MINOR TO MODERATE PONDING OF WATER ISSUES...ESPECIALLY IN LOW LYING AREAS. PEOPLE IN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 68 min |
| Mar 11, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 58 min |
| Mar 11, 12:21 AM CST | Tornado Warning | JAN | Claiborne, Hinds, Warren | 54 min |
| Mar 11, 12:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 47 min |
| Mar 11, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 51 min |
| Mar 11, 1:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 62 min |
| Mar 11, 2:56 AM CST | Tornado Warning | JAN | Scott | 38 min |
| Mar 11, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 43 min |
| Mar 11, 8:00 AM CST | River Flood Warning | JAN | Attala, Holmes | 6 days |
| Mar 11, 8:00 AM CST | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 10, 10:52 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 53 min |
| Mar 10, 8:03 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.